Article Text

PDF
Hypertensive attacks with MAO inhibitors

Abstract

Some months ago we drew attention to the attacks of severe hypertension which can occur in patients taking monoamine oxidase (MAO) inhibitors (Drug & Therap. Bull. 1963, 1, 44). Most cases have been due to tranylcypromine1 (Parnate - SKF) with which an incidence of up to 20% is now reported2, but in others phenelzine3 (Nardil - Warner), nialamide4 (Niamid - Pfizer) or iproniazid5 (Marsilid - Roche) have been responsible. Both the frequency and severity of the reaction have been seriously underestimated; it may cause subarachnoid haemorrhage or acute cardiac failure. The duration of treatment and dosage vary considerably.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.